Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Weight lifting and training for football. Can whey protein powder have long term side effects?

Hello- My son is 16 years old and has been training for football. He has been going to a football trainer 2-3 times a week and does weight lifting. Now he wants to take Whey protein powder. I am uncomforatable with this and would like to know if there are any long term side effects and whether any of his organs will be damaged Thank you
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dietitian & Nutritionist 's  Response
Thank you for choosing HCM
There are no side effects for taking a whey protein powder, in fact it is good for your son as he stays very active and need those extra nutrients , whey protein is just the simplest for of protein it is absorbed by your body in 15-20 mins , unlike eating chicken which takes 2-3 hours or even more , so after an intense training your body needs its protein within 30-60 mins of the workout , the best way to do that is to take a protein shake.
Thank you and take care
Answered: Sat, 23 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor